Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 285, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 6, 2005, 12:00 AM CDT for Knox County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2005, 12:00 AM CDT (05:00 UTC)
- Expired
- Jul 6, 2005, 12:26 AM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:01 PM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 3:01 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUL 5 2005 .DISCUSSION... THE UPPER AIR ANALYSIS FROM THIS MORNING SHOWED AN UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS WITH MEAN TROF TO THE EAST. GENERAL FLOW WAS NORTHWESTERLY ACROSS THE PLAINS WITH A NUMBER OF MID LEVEL SHORTWAVE TROFS ANALYZED. OTHERWISE...SURFACE HIGH PRESSURE WAS RIDGING IN FROM THE NORTH. SOME ISOLATED CONVECTION HAS FIRED IN SOUTH CENTRAL NEBRASKA WHERE NO LID WAS INHIBITING GROWTH...AND DAYTIME HEATING HAD CREATED AN UNSTABLE ENVIRONMENT. DONT EXPECT THIS ACTIVITY WILL ENCROACH INTO THE CWA...AND WILL PROBABLY DIE OFF TOWARD SUNSET. IN THE SHORT TERM...POTENTIAL FOR CONVECTION TONIGHT IS THE MAIN CONCERN. NAM AND GFS SOMEWHAT SIMILAR WITH QPF FIELDS OVERNIGHT... AND GENERALLY CANNOT RULE OUT CONVECTIVE ACTIVITY WITH SHORTWAVE ENERGY PASSING THRU AND ISENTROPIC UPGLIDE. FORCING APPEARS RATHER WEAK...BUT PROGGED CONDENSATION PRESSURE DEFICITS ARE PRETTY LOW AND WONT TAKE GREAT EFFORT TO SATURATE THE AIRMASS. WILL THEREFORE BUMP UP POPS A BIT GENERALLY ON THE WESTERN PERIPHERY TONIGHT. SOME QUESTION THOUGH AS TO HOW THE SCENARIO WILL DEVELOP WEDNESDAY AS THE NAM TRIES TO EXPAND PCPN EASTWARD THRU THE DAY AND PLACES GREAT EMPHASIS OVER THE NORTHERN CWA. THE GFS IS LESS BULLISH...BUT DOES PAINT SOME QPF NEARBY THE CWA. AT THIS POINT...FAVOR A DRY FORECAST. FOR THURSDAY...DRY FORECAST CONTINUES AS THE UPPER LEVEL RIDGE BUILDS INTO THE NORTHERN AND CENTRAL PLAINS. IN THE EXTENDED PERIODS...SEE LITTLE REASON TO DEVIATE MUCH FROM THE GOING DAY 4-7 FORECAST AS THE MODELS SHOW OUR AREA STILL UNDER THE INFLUENCE OF THE UPPER RIDGE. HOWEVER...DID BUMP UP HIGHS A FEW DEGREES DAYS 5-7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jul 5, 4:45 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT TUE JUL 5 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 445 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NEBRASKA THIS EVENING AND AGAIN ON WEDNESDAY OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL CONTINUE TO BE A SMALL CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:19 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.